MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-03-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 07 november 2024, a 3-4mm amplatzer piccolo occluder was chosen for implant with a 4f amplatzer torqvue lp delivery sheath for patent ductus arteriosus (pda) closure in a 3-week-old, 1017g patient.The pda minimal diameter measured 1.7mm.During procedure, the physician confirmed placement of the 3-4mm amplatzer piccolo was in the correct position with no obstruction to the aorta and left pulmonary artery, the device was stable, and there was no clinically significant residual shunt.After the piccolo occluder was deployed intraductally, it embolized into the pulmonary artery.A decision was made to retrieve and explant the device via transcatheter snare.A replacement 4-2mm amplatzer piccolo device was implanted with the same 4f amplatzer torqvue lp delivery sheath.It was then reported catheter infection was suspected and antibiotic treatment was administered.There was no report of any bends/kinks observed in the delivery sheath.There was no report of any contact with intracardiac tissue during occluder deployment.The patient's status was reported as unstable but not related to the event.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the cause for the reported device embolization could not be conclusively determined.The patient effects of unspecified infection could not be determined.The reported unexpected medical intervention was results of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20853263
Report Number2135147-2024-06122
Device Sequence Number15517858
Product Code MAE
UDI-Device Identifier05415067030986
UDI-Public(01)05415067030986(17)250228(10)7441937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number9-PDAP-03-04-L
Device Lot Number7441937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 DA
Patient SexUnknown
Patient Weight1 KG